MAUDE Adverse Event Report: STRYKER GMBH DISTAL MEDIAL TIBIA PLATE AXSOS 3 TI FOR RIGHT TIBIA 14 HOLE / L227MM; PLATE, FIXATION, BONE

STRYKER GMBH DISTAL MEDIAL TIBIA PLATE AXSOS 3 TI FOR RIGHT TIBIA 14 HOLE / L227MM; PLATE, FIXATION, BONE
Model Number 627444S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.: device discarded.
 
Event or Problem Description
It was reported: the plate was found to have broken 3 months after the operation.The doctor thinks that the broken part has some load and is broken.
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned, and no other evidence was provided.The removed implant was accidentally discarded at the hospital.A device inspection was not possible since the affected device was not returned, and no other evidence was provided for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.More detailed information about the complaint event such as the patient's details, his activity level post op, x-rays, mobilization instructions of surgeon and its compliance by patient, as well as the affected device must be available in order to determine the root cause of the complaint event.In general, one of the probable root causes of plate breakage is patient related (excess loading and weight bearing).Ifu also states ¿these devices can break when subjected to the increased loading associated with delayed unions and/or non-unions.Internal fixation devices are load sharing devices which are intended to hold fractured bone surfaces in apposition to facilitate healing.If healing is delayed or does not occur, the appliance may eventually break due to metal fatigue.Loads on the device produced by load bearing and the patient¿s activity level will dictate the longevity of the device.¿ conditions attributable to non-union, osteoporosis, osteomalacia, diabetes, inhibited revascularization and poor bone formation can cause loosening, bending, cracking, fracture of the device or premature loss of rigid fixation with the bone.¿ improper alignment can cause a mal-union of the bone and/or bending, cracking or even breakage of the device.¿ if the device is returned or any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
DISTAL MEDIAL TIBIA PLATE AXSOS 3 TI FOR RIGHT TIBIA 14 HOLE / L227MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key10176355
Report Number0008031020-2020-01708
Device Sequence Number14109699
Product Code HRS
UDI-Device Identifier07613327082692
UDI-Public07613327082692
Combination Product (Y/N)N
PMA/510(K) Number
K181091
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/29/2024
Device Model Number627444S
Device Catalogue Number627444S
Device Lot NumberY56795
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/25/2020
Supplement Date Received by Manufacturer07/23/2020
Initial Report FDA Received Date06/19/2020
Supplement Report FDA Received Date08/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR
Patient Weight73